Weight Loss Home > Hoodia Side Effects

As with all supplements and medications, it is possible to develop side effects while taking hoodia. However, no side effects are currently known at this time because no large studies have been conducted on the safety and effectiveness of hoodia. If you develop any possible side effects while taking it, or if something just "does not seem right," contact your healthcare provider.

Does Hoodia Cause Side Effects?

Just like any medication or supplement, hoodia can cause side effects. However, since no adequate studies have been performed and published, it is not known what problems with hoodia are likely or possible.
 
Many people may be surprised to find that supplements can be marketed in the United States even though they have not been studied at all. In fact, because supplements are not regulated as medicines by the Food and Drug Administration (FDA), they can be marketed without ever being shown to be safe or effective. Because clinical studies are expensive and time-consuming, most supplements have very little evidence to support their use. Unfortunately, this has led to a situation in which very little is known about many of the supplements available.
 
You may have heard or read testimonials from people who have taken hoodia safely without any side effects. However, it is important to understand that with most medications or supplements, the vast majority of people do not experience problems. This does not mean that the drug or supplement does not cause any side effects. Individual testimonies of product safety are not reliable, since large studies are necessary in order to find the possible side effects of a product.
 

Final Thoughts

If you think you are experiencing a hoodia side effect, please let your healthcare provider know. Since no adequate studies of hoodia are available, individual "case reports" of problems due to the supplement may be important. Therefore, make sure to let your healthcare provider know if you develop any side effects while taking hoodia or if something "just does not seem right." While it may not be a side effect, your healthcare provider will be able to diagnose and treat the problem.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2017 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.